I don't know, I thought at first it was the cold , dry weather. I live in california. there is no rash just itching all over not constantly, enough to annoy the heck out of me?? I take about 12-16 mg daily. I wasn't a heavy drug user to start with . I am concerned why I itch! What should I do?
Hmmm... Some opiates cause histamine release-- particularly morphine-- that can cause itching and a rash. Some high-potency synthetic opiates--namely fentanyl and sufentanil-- cause facial itching, particularly around and inside the nose. Some medications can cause a feeling of extreme restless called 'akathesia' that sometimes presents as intense itchiness over the body, especially the legs.
Finally, when thinking of the dosing opiates in general, I picture a line with pain on one end, and the side effects of too high of a dose on the other end-- namely nausea and itching (we docs call it 'pruritis'). You mention that you were not a 'heavy' drug user; if that is the case, and if the itching is from too much opiate stimulation, you would become tolerant to the sensations in a few days.
Otherwise, I have not heard complaints of itching from other patients, but it is always possible to have unique side effects. Were I your doc, my first thing to do would be to make sure that it ISN'T from dry skin Then I would try replacing Suboxone with Subutex-- as in my experience, side effects are more common from the naloxone than from the buprenorphine. The effect of Subutex is exactly the same as Suboxone when you take them properly.
If that doesn't solve the problem, you are left deciding whether it is practical to take a daily antihistamine to reduce the itching, along with the Subutex or Suboxone... or to taper off buprenorphine and go the 'totally clean' route.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.